Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 5, NWS Milwaukee, WI

February 13, 2015

NWS Milwaukee, WI issued this gale warning at Feb 13, 2015, 3:15 AM CST. It took effect at Feb 14, 2015, 3:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 3:15 AM CST (09:15 UTC)
In effect from
Feb 14, 2015, 3:00 AM CST
Expired
Feb 14, 2015, 9:00 PM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WHUS73 KMKX 130915
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CST FRI FEB 13 2015

...GALES EXPECTED EARLY SATURDAY MORNING INTO THE EVENING...

.INTENSIFYING LOW PRESSURE MOVING SOUTHEAST ACROSS ONTARIO CANADA
WILL BRING ANOTHER ARCTIC FRONT THROUGH THE REGION SATURDAY
MORNING. THE WINDS WILL LIKELY REACH GALE FORCE ON SATURDAY...DUE
TO THE TIGHT PRESSURE GRADIENT ACROSS THE LAKE MICHIGAN REGION.
VERY HIGH WAVES AND HEAVY FREEZING SPRAY WILL BE PREVALENT OVER
THE OPEN WATERS. MUCH OF THE NEARSHORE WATER IS COVERED BY ICE.

LMZ643>646-131715-
/O.UPG.KMKX.GL.A.0003.150214T1200Z-150215T0000Z/
/O.NEW.KMKX.GL.W.0005.150214T0900Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CST FRI FEB 13 2015

...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT. ON
  SATURDAY NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS.

* WAVES: ON SATURDAY 1 TO 3 FEET IN ICE FREE AREAS BUT MUCH HIGHER
  OVER THE OPEN WATERS...INCLUDING HEAVY FREEZING SPRAY.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
7 follow-up statements
446 
WHUS73 KMKX 131518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST FRI FEB 13 2015

...GALES EXPECTED EARLY SATURDAY MORNING INTO THE EVENING...

.INTENSIFYING LOW PRESSURE MOVING SOUTHEAST ACROSS ONTARIO CANADA
WILL BRING ANOTHER ARCTIC FRONT THROUGH THE REGION SATURDAY
MORNING. THE WINDS WILL LIKELY REACH GALE FORCE ON SATURDAY...DUE
TO THE TIGHT PRESSURE GRADIENT ACROSS THE LAKE MICHIGAN REGION.
VERY HIGH WAVES AND HEAVY FREEZING SPRAY WILL BE PREVALENT OVER
THE OPEN WATERS. MUCH OF THE NEARSHORE WATER IS COVERED BY ICE.

LMZ643>646-132330-
/O.CON.KMKX.GL.W.0005.150214T0900Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
918 AM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT WITH
  GUSTS UP TO 35 KNOTS LATE. ON SATURDAY NORTHWEST WINDS 20 TO 30
  KNOTS WITH GUSTS TO 35 TO 40 KNOTS.

* WAVES: ON SATURDAY 1 TO 3 FEET IN ICE FREE AREAS BUT MUCH 
  HIGHER OVER THE OPEN WATERS...INCLUDING HEAVY FREEZING SPRAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
045 
WHUS73 KMKX 132128
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CST FRI FEB 13 2015

...GALES EXPECTED EARLY SATURDAY MORNING INTO THE EVENING...

.INTENSIFYING LOW PRESSURE MOVING SOUTHEAST ACROSS ONTARIO CANADA
WILL BRING ANOTHER ARCTIC FRONT THROUGH THE REGION SATURDAY
MORNING. THE WINDS WILL LIKELY REACH GALE FORCE ON SATURDAY...DUE
TO THE TIGHT PRESSURE GRADIENT ACROSS THE LAKE MICHIGAN REGION.
VERY HIGH WAVES WILL BE PREVALENT OVER THE OPEN WATERS. MUCH OF
THE NEARSHORE WATER IS COVERED BY ICE.

LMZ643>646-140530-
/O.CON.KMKX.GL.W.0005.150214T0900Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT WITH 
  GUSTS UP TO 35 KNOTS LATE. ON SATURDAY NORTHWEST WINDS 20 TO 
  30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. 

* WAVES: ON SATURDAY 1 TO 3 FEET IN ICE FREE AREAS BUT MUCH HIGHER
  OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
524 
WHUS73 KMKX 140325
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CST FRI FEB 13 2015

...GALES EXPECTED EARLY SATURDAY MORNING INTO THE EVENING...

.INTENSIFYING LOW PRESSURE MOVING SOUTHEAST FROM ONTARIO CANADA
TO THE MID-ATLANTIC STATES BY SATURDAY EVENING WILL BRING ANOTHER
ARCTIC FRONT THROUGH THE REGION LATE TONIGHT. NORTHWEST WINDS
WILL REACH GALE FORCE OVERNIGHT AND CONTINUE INTO THE EARLY
EVENING SATURDAY...DUE TO THE TIGHT PRESSURE GRADIENT ACROSS THE
LAKE MICHIGAN REGION. 

WINDS WILL SLOWLY EASE OVERNIGHT SATURDAY NIGHT BUT A SMALLCRAFT
ADVISORY WILL LIKELY BE NEEDED WHEN THE GALE WARNING EXPIRES.
FREEZING SPRAY WILL BE A CONCERN WITH VERY HIGH WAVES OVER THE
OPEN WATERS...BUT NOT AS MUCH CLOSER TO SHORE AS MUCH OF THE
NEARSHORE WATERS ARE COVERED BY ICE.

LMZ643>646-141130-
/O.CON.KMKX.GL.W.0005.150214T0900Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 PM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WINDS: WEST WINDS WILL SHIFT NORTHWEST AND INCREASE TO 15 TO 20
  KNOTS LATE TONIGHT WITH GUSTS UP TO 35 KNOTS TOWARDS MORNING.
  LOOK FOR NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 TO
  40 KNOTS DURING MOST OF THE DAY SATURDAY...SLOWLY LOWERING
  SATURDAY EVENING.

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS SATURDAY...BUT MUCH HIGHER
  OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
670 
WHUS73 KMKX 140905
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 AM CST SAT FEB 14 2015

...GALES EXPECTED TODAY AND INTO THE EVENING...

.INTENSIFYING LOW PRESSURE MOVING SOUTHEAST FROM ONTARIO CANADA
TO THE MID-ATLANTIC STATES BY EVENING WILL BRING ANOTHER ARCTIC
FRONT EXITING THE WESTERN GREAT LAKES EARLY THIS MORNING.
NORTHWEST WINDS WILL REACH GALE FORCE INTO THE EARLY EVENING
SATURDAY...DUE TO THE TIGHT PRESSURE GRADIENT ACROSS THE LAKE
MICHIGAN REGION.

WINDS WILL SLOWLY EASE SATURDAY NIGHT BUT A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED WHEN THE GALE WARNING EXPIRES. FREEZING
SPRAY WILL BE A CONCERN WITH VERY HIGH WAVES OVER THE OPEN
WATERS...BUT NOT AS MUCH CLOSER TO SHORE AS MUCH OF THE NEARSHORE
WATERS ARE COVERED BY ICE.

LMZ643>646-141715-
/O.CON.KMKX.GL.W.0005.000000T0000Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 AM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS: NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS UP TO 35
  KNOTS TOWARDS MORNING. LOOK FOR NORTHWEST GALES TO 35 KNOTS WITH
  GUSTS TO 40 KNOTS DURING MOST OF THE DAY...SLOWLY LOWERING
  BY SATURDAY EVENING.

* WAVES: 3 TO 6 FEET IN ICE FREE AREAS TOWARD OPEN WATERS...BUT
  MUCH HIGHER OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
540 
WHUS73 KMKX 141513
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CST SAT FEB 14 2015

...GALES EXPECTED TODAY INTO THE EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN INTENSIFYING LOW PRESSURE
OVER THE EASTERN GREAT LAKES AND HIGH PRESSURE BUILDING INTO THE
NORTHERN PLAINS WILL CONTRIBUTE TO STRONG...GUSTY WINDS TODAY INTO
THIS EVENING. THESE NORTHWEST WINDS WILL REACH GALE FORCE AT
TIMES INTO THE EARLY EVENING. THE STRONG WINDS WILL ALSO KICK UP
HIGH WAVES IN ICE FREE AREAS TOWARD THE OPEN WATERS.  

THE WINDS WILL SLOWLY EASE TONIGHT BUT A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED WHEN THE GALE WARNING EXPIRES. FREEZING
SPRAY WILL BE A CONCERN WITH VERY HIGH WAVES OVER THE OPEN
WATERS...BUT NOT AS MUCH CLOSER TO SHORE AS MUCH OF THE NEARSHORE
WATERS ARE COVERED BY ICE.

LMZ643>646-142315-
/O.CON.KMKX.GL.W.0005.000000T0000Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 AM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 KNOTS WITH GALE FORCE
  GUSTS TO 40 KNOTS. THE WINDS WILL DECREASE TONIGHT.

* WAVES: 1 TO 3 FEET AT THE SHORE...INCREASING TO 5 TO 10 FEET
  TOWARD THE OPEN WATER IN ICE FREE AREAS. THE WAVES WILL SLOWLY
  DECREASE TONIGHT INTO EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
246 
WHUS73 KMKX 142046
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CST SAT FEB 14 2015

...GALES EXPECTED TODAY INTO THE EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE FROM THE 
EASTERN GREAT LAKES AND HIGH PRESSURE BUILDING INTO THE NORTHERN
PLAINS WILL CONTRIBUTE TO STRONG...GUSTY WINDS INTO THIS EVENING.
THESE NORTHWEST WINDS WILL REACH GALE FORCE AT TIMES INTO THE
EARLY EVENING. THE STRONG WINDS WILL ALSO KICK UP HIGH WAVES IN
ICE FREE AREAS TOWARD THE OPEN WATERS.

THE WINDS WILL SLOWLY EASE TONIGHT BUT A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED WHEN THE GALE WARNING EXPIRES. FREEZING
SPRAY WILL BE A CONCERN WITH VERY HIGH WAVES OVER THE OPEN
WATERS...BUT NOT AS MUCH CLOSER TO SHORE AS MUCH OF THE NEARSHORE
WATERS ARE COVERED BY ICE.

LMZ643>646-150300-
/O.CON.KMKX.GL.W.0005.000000T0000Z-150215T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
246 PM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 KNOTS WITH GALE FORCE
  GUSTS TO 35. THE WINDS WILL DECREASE TONIGHT.

* WAVES: 1 TO 3 FEET AT THE SHORE...5 TO 10 FEET TOWARD THE OPEN
  WATER IN ICE FREE AREAS. THE WAVES WILL SLOWLY DECREASE TONIGHT
  INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
392 
WHUS73 KMKX 150310
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST SAT FEB 14 2015

...BRISK NORTHWEST WINDS TO CONTINUE TO SLOWLY LOWER...

.BRISK NORTHWEST WINDS WILL STILL GUST TO SMALL CRAFT ADVISORY
LEVELS INTO THE OVERNIGHT HOURS BEFORE EASING BELOW CRITERIA
DURING THE MID-OVERNIGHT HOURS. ICE COVER WILL PREVENT MUCH IN THE
WAY OF WAVES OR FREEZING SPRAY IN THE NEARSHORE WATERS...BUT THE
CHANCES WILL INCREASE TOWARD OPEN WATER. 

LMZ643>646-150900-
/O.EXP.KMKX.GL.W.0005.000000T0000Z-150215T0300Z/
/O.NEW.KMKX.SC.Y.0020.150215T0310Z-150215T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 PM CST SAT FEB 14 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30
  KNOTS LATE THIS EVENING TOWARD OPEN WATER....TURNING NORTH AND
  DECREASING TO 10 TO 20 KNOTS.

* WAVES: 1 TO 3 FEET AT THE SHORE IN ICE-FREE AREAS...5 TO 7 FEET
  TOWARD THE OPEN WATER IN ICE-FREE AREAS. THE WAVES WILL SLOWLY
  DECREASE OVERNIGHT INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 12, 9:21 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Feb 12, 9:21 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CST THU FEB 12 2015

.UPDATE...

&&

.AVIATION/06Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH EARLY FRIDAY.

WINDS HAVE WEAKENED AND BECOME NEAR CALM WITH HIGH PRESSURE
CENTERED OVER ILLINOIS. AS THE HIGH MOVES OFF...WINDS WILL BECOME
SOUTHWESTERLY FRIDAY AND BECOME GUSTY FRIDAY AFTERNOON.

LIGHT SNOW IS EXPECTED TO MOVE ACROSS SOUTHERN WI FROM LATE
MORNING THROUGH THE EARLY AFTERNOON AHEAD OF A WEAK TROUGH.
ACCUMULATIONS LOOK TO BE A COUPLE TENTHS OF AN INCH. EXPECT
MAINLY MVFR CEILINGS AND VISIBILITY WITH THE SNOW BY NOON SOUTH
CENTRAL...AND OVER THE SOUTHEAST DURING THE AFTERNOON.

&&

.MARINE...

A GALE WATCH CONTINUES FOR SATURDAY DUE TO NORTHWEST WINDS LIKELY
REACHING GALE FORCE THROUGH THE DAY. A STRONG AREA OF HIGH
PRESSURE APPROACHING FROM THE NORTHWEST AND LOW PRESSURE NEAR THE
EASTERN GREAT LAKES WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS
THE LAKE MICHIGAN REGION.

&&

.PREV DISCUSSION... /ISSUED 328 PM CST THU FEB 12 2015/

TONIGHT AND FRIDAY...CONFIDENCE - MEDIUM.

CIRRUS CLOUDS WILL PREVAIL TONIGHT. WINDS WILL WEAKEN AS HIGH
PRESSURE PUSHES INTO THE REGION AND MOVES OVERHEAD TONIGHT. 850MB
THERMAL TROUGH SETS UP OVERNIGHT WITH A WARM AIR ADVECTION REGIEM
DOMINATING THROUGH FRIDAY. WITH THIN CLOUDS OVERHEAD TONIGHT LOWS
WILL STILL BE CHILLY...NEAR ZERO...BUT THEN HIGHS ON FRIDAY ARE
EXPECTED TO GET INTO THE LOW 20S.

LOW PRESSURE WILL MOVE NORTH OF THE STATE FRIDAY WITH A SURFACE
TROUGH PUSHING ACROSS SOUTHERN WI. A WEAK VORTICITY MAXIMUM WITHIN
90KT NORTHWEST UPPER JET SLIDES THROUGHT THE REGION FRIDAY. ALL
MODELS EXCEPT THE ECMWF INDICATE LIGHT SNOW WILL MOVE ACROSS
SOUTHERN WI AHEAD OF THE TROUGH AXIS FROM LATE MORNING THROUGH THE
AFTERNOON. PER COLLABORATION WITH NEIGHBORS KEPT CHANCE WORDING
SINCE FORCING IS WEAK. POPS MAY HAVE TO BE RAISED IN LATER
FORECASTS. ACCUMULATIONS LOOK TO BE A COUPLE TENTHS OF AN INCH.
WINDS WILL ALSO PICK UP FRIDAY AFTERNOON AS PRESSURE GRADIENT
INCREASES WITH THE LOW TO THE NORTH.

FRIDAY NIGHT THROUGH SUNDAY...CONFIDENCE - MEDIUM.

ARCTIC FRONT TEAMED WITH WEAK ISENTROPIC UPGLIDE EVENT BRUSHING SRN
WI LATER FRIDAY NIGHT MAY BRING SOME FLURRIES AND LIGHT SNOW SHOWERS
TO SRN WI.  DEEPER MOISTURE REMAINS SOUTH OF WI ASSOCIATED WITH
BETTER ISENTROPIC OMEGA LATER FRIDAY NIGHT.  OTHERWISE...SOME OF THE
COLDEST AIR OF THE NEXT WEEK WILL POUR ACROSS SRN WI BEHIND ARCTIC
FRONT FRI NIGHT.  925H TEMPS PLUMMET TO AROUND -23C WHICH IS AROUND
5C COLDER THAN THIS MRNG.  THE VERY COLD AIR WILL THEN STICK AROUND
THROUGH THE WEEKEND WITH ONLY SLIGHT MODIFICATION EARLY NEXT WEEK.
WITH A SFC HIGH PRESSURE RIDGE MOVING INTO WESTERN AND CENTRAL WI
FOR SAT NGT...LIGHTER BOUNDARY LAYER WINDS WILL ALLOW TEMPERATURES
TO FALL TO BETWEEN 10 AND 15 BELOW ZERO IN WRN CWA...WITH SINGLE
DIGITS BELOW ZERO FARTHER EAST.

WINDS MAY DECOUPLE IN FAR WEST...BUT BOUNDARY LAYER MIXING SHOULD
KEEP WINDS SOMEWHAT MIXY AND AT 4 OR ABV KTS MUCH OF THE NIGHT
CENTRAL AND EAST.  THESE CONDITIONS WILL RESULT IN WIND CHILLS
FALLING TO BETWEEN 20 AND 30 BELOW SO LOOKING LIKELY A WIND CHILL
ADVISORY WOULD BE REQUIRED.

LOW LEVEL WINDS REMAIN NORTH TO NORTHWEST THROUGH SAT NIGHT SO LOOKS
LIKE ANY LAKE EFFECT SNOW WILL REMAIN OFFSHORE.  ON SUNDAY...HIGH
PRESSURE RIDGE PASSES TO THE EAST RESULTING IN DIMINISHING LOW LEVEL
FLOW THAT DOES BECOME ONSHORE.  WITH DELTA-T AROUND 20C...LOW LEVEL
RH INCREASES UP TO 3.5K FT WITH SOME ONSHORE OMEGA.  DESPITE
WEAKENING ONSHORE FLOW...WL ADD SMALL POPS FOR -SHSN ALONG LAKESHORE

SUNDAY NIGHT...CONFIDENCE - LOW.

FOR NOW WL CONTINUE DRY FORECAST FOR THIS PERIOD...AS EXPECT ANY -SN
FROM APPROACHING WARM AIR ADVECTION TO REMAIN UPSTREAM OVER WESTERN
WI AND AREAS TO THE WEST SUN NGT.  HOWEVER THE TREND HAS BEEN TO
SPEED UP THIS PUSH OF WARM AIR ADVECTION AND DEEPER MOISTURE SO MAY
NEED TO ADD SMALL POPS FOR -SN INTO THIS PERIOD IN LATER SHIFTS.

MONDAY INTO MON NIGHT...CONFIDENCE - LOW.

OTHERWISE...WILL REMAIN AT LOW CONFIDENCE FOR THIS PERIOD FOR NOW.
MEDIUM RANGE GUIDANCE SHOWING SOME UNCERTAINTY WITH REGARDS TO SHORT
WAVE TROF EJECTING FROM THE BASE OF DEEPENING TROF OVER SOUTHWEST
CWA. STILL POSSIBLE THAT LARGE PRECIPITATION SHIELD ASSOCIATED WITH
ISENTROPIC UPGLIDE MAY YET AFFECT SRN WI...ESPECIALLY ON MON/MON
NGT. STRONGEST LIFT ASSOCIATED WITH THIS SHORT WAVE SHOULD REMAIN
WELL SOUTH OF WI...HOWEVER WL CONTINUE SCHC POPS FOR THIS PERIOD. IN
ADDITION...ANOTHER IN A SERIES OF ARCTIC CDFNTS EXPECTED TO MOVE
THRU THE WRN GTLAKES DURING THIS PERIOD.

TUESDAY THROUGH THURSDAY...CONFIDENCE - MEDIUM.

SHARPENING LONG WAVE TROF OVER CENTRAL CONUS ASSOCIATED WITH
DEEPENING LOW PRESSURE SYSTEM OVER EAST WL USHER IN YET ANOTHER
SURGE OF COLD AIR FOR THE LATER PERIODS.  AND YET ANOTHER UPSTREAM
SHORT WAVE TROF CAUGHT IN NORTHWEST FLOW IS POISED TO AFFECT
SOUTHERN WI IN THE THU/THU NGT TIME PERIOD.  TEMPERATURES LOOK TO
CONTINUE TO AVERAGE BELOW NORMAL INTO THE LAST WEEK OF THE MONTH AS
POLAR LOW BECOMES ANCHORED IN THE HUDSON BAY VICINITY.  GFS 5 DAY
500H STANDARDIZED ANOMOLY CENTERED AT 00Z/20 SHOWS NEGATIVE HEIGHT
ANOMOLY APPROACHING 300METER OVER THIS AREA WITH ONLY SLIGHT
MODIFICATION BY 00Z/23.  NCEP CFS ENSEMBLE PLUME FOR MKE BLTEMPS
SHOWS BELOW NORMAL TEMPS CONTINUING INTO FIRST DAYS OF MARCH.

AVIATION/00Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH EARLY FRIDAY. NORTHWEST WINDS WILL
CONTINUE TO WEAKEN THROUGH THE EVENING AND BECOME LIGHT OVERNIGHT AS
HIGH PRESSURE MOVES OVERHEAD. WINDS WILL BECOME SOUTHWESTERLY FRIDAY
AND BECOME GUSTY DURING THE AFTERNOON. LIGHT SNOW IS EXPECTED TO
MOVE ACROSS SOUTHERN WI FROM LATE MORNING THROUGH THE EARLY
AFTERNOON. ACCUMULATIONS LOOK TO BE A COUPLE TENTHS OF AN INCH.
EXPECT MVFR CEILINGS AND VISIBILITY WITH THE SNOW.

MARINE...

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 0Z FRIDAY. WINDS HAVE
DROPPED BELOW CRITERIA BUT WAVES OF 3 TO 5 FEET ARE EXPECTED TO
LINGER. ISSUED A GALE WATCH FOR SATURDAY DUE TO NORTHWEST GALE FORCE
WINDS THROUGH THE DAY. A STRONG AREA OF HIGH PRESSURE APPROACHING
FROM THE NORTHWEST WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS THE
REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR
     LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...MARQUARDT
FRIDAY NIGHT THROUGH THURSDAY...MBK
Hazardous weather outlook, Feb 12, 3:41 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CST THU FEB 12 2015

WIZ046-047-051-052-056>060-062>072-132145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
341 PM CST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

ANOTHER ARCTIC FRONT PASSING THROUGH SOUTHERN WISCONSIN WILL CAUSE BITTERLY
COLD WIND CHILLS OF 20 TO 30 BELOW ZERO SATURDAY NIGHT AND SUNDAY
MORNING. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED.

YET ANOTHER ROUND OF ARCTIC AIR WILL DROP WIND CHILL VALUES TO
BETWEEN 15 AND 20 BELOW ZERO TUESDAY NIGHT AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-132145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 PM CST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL EARLY THIS
EVENING...AS WIND GUSTS AND WAVE HEIGHTS CONTINUE TO SLOWLY
DECREASE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS MAY APPROACH GALE CRITERIA ON SATURDAY. A
GALE WATCH HAS BEEN POSTED FOR THE NEARSHORE WATERS ON SATURDAY.

AREAS OF HEAVY FREEZING SPRAY ARE POSSIBLE ON SATURDAY AND
SATURDAY NIGHT.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:58 PM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more43 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.